Alert archive / Utah / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 2, 2020, 1:35 PM MDT for Duchesne County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2020, 1:35 PM MDT (19:35 UTC)
- Expired
- May 2, 2020, 2:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 209 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS55 KSLC 021935
SVRSLC
UTC013-022015-
/O.NEW.KSLC.SV.W.0001.200502T1935Z-200502T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
135 PM MDT Sat May 2 2020
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Southeastern Duchesne County in northern Utah...
* Until 215 PM MDT
* At 135 PM MDT, a severe thunderstorm was located 16 miles south of
Duchesne, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Myton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 11062 4002 11062 4022 10998 3982 10997
TIME...MOT...LOC 1935Z 253DEG 38KT 3994 11045
HAIL...1.00IN
WIND...60MPH
$$
Woodward1 follow-up statement
058
WWUS55 KSLC 021955
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
155 PM MDT Sat May 2 2020
UTC013-022015-
/O.CON.KSLC.SV.W.0001.000000T0000Z-200502T2015Z/
Duchesne UT-
155 PM MDT Sat May 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN DUCHESNE COUNTY...
At 155 PM MDT, a severe thunderstorm was located 14 miles southwest
of Myton, or 16 miles southeast of Duchesne, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Duchesne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 11048 4002 11048 4008 10998 3982 10997
TIME...MOT...LOC 1955Z 252DEG 37KT 4000 11019
HAIL...1.00IN
WIND...60MPH
$$
WoodwardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:23 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 2, 10:23 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1023 AM MDT Sat May 2 2020 .SYNOPSIS... A series of weather disturbances will bring showers along with a few thunderstorms to mainly the northern half of Utah and southwest Wyoming through the weekend. A cold front will cross the state late Sunday into Monday. High pressure will build into the region next week. && .DISCUSSION...Per morning radar, the stalled boundary remains draped across central Utah from northwest Millard county to northeast Uintah county. Isolated showers and even a few isolated lightning strikes have been noted earlier this morning associated with these showers. Temperatures across the state are a handful of degrees cooler this morning than yesterday, but with some clearing of clouds this afternoon we should rise a few degrees warmer than yesterday, which results in just a few degrees above normal. Shower and thunderstorm activity this afternoon should become more widespread across far northeast Utah with the progression of the shortwave in clusters, where the best instability and mid level flow reside. Most of the thunder potential should remain in the Wasatch mountains and points east, however there is a slight chance of some development along the Wasatch front before moving east. The forecast package has this advertised pretty well, so minimal edits were made. && .AVIATION...VFR conditions expected through the valid TAF period. A predominate light northerly flow at less than 5 knots may become variable at times through the afternoon. Mid level clouds will increase, but should remain above 10k feet AGL. There is a 20% chance of a thundershower to impact the SLC terminal between 18-21z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Dewey AVIATION...Woodward For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 2, 4:57 AM MDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 457 AM MDT Sat May 2 2020 UTZ001>016-019>021-517-518-WYZ021-031100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 457 AM MDT Sat May 2 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter activation will not be needed. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, May 2, 12:46 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1246 PM MDT Sat May 2 2020 UTZ010-012-021915- Wasatch Plateau/Book Cliffs UT-Castle Country UT- 1246 PM MDT Sat May 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMERY AND WESTERN CARBON COUNTIES UNTIL 115 PM MDT... At 1246 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 7 miles southwest of Helper, or 7 miles west of Price...moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible. Locations impacted include... Price, Helper, Wellington, Hiawatha, Castle Gate, Coal City and Wattis. This includes US Route 6 between mile markers 228 and 244. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3949 11104 3964 11116 3977 11086 3957 11074 TIME...MOT...LOC 1846Z 246DEG 30KT 3962 11097 Woodward
Special weather statement, May 2, 1:13 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 113 PM MDT Sat May 2 2020 UTZ010-011-022000- Wasatch Plateau/Book Cliffs UT-Western Uinta Basin UT- 113 PM MDT Sat May 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARBON... SOUTHEASTERN WASATCH AND SOUTHERN DUCHESNE COUNTIES UNTIL 200 PM MDT... At 113 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 15 miles southeast of Fruitland, or 18 miles southwest of Duchesne...moving northeast at 45 mph. Pea size hail and winds in excess of 40 mph will be possible. Locations impacted include... Duchesne, Myton, Starvation Reservoir, Altamont, Upalco, Arcadia, Utahn and Bridgeland. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3981 11079 4002 11093 4038 11029 4016 10999 TIME...MOT...LOC 1913Z 236DEG 37KT 4002 11068 Woodward
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:46 PM MDT | Special Weather Statement | SLC | Carbon | 29 min |
| May 2, 1:13 PM MDT | Special Weather Statement | SLC | Duchesne | 47 min |
| May 2, 2:01 PM MDT | Special Weather Statement | SLC | Sanpete | 44 min |
| May 2, 2:18 PM MDT | Special Weather Statement | SLC | Carbon | 42 min |
| May 2, 3:01 PM MDT | Special Weather Statement | SLC | Carbon | 29 min |
| May 2, 3:16 PM MDT | Special Weather Statement | SLC | Box Elder | 44 min |
| May 2, 5:26 PM MDT | Special Weather Statement | SLC | Cache | 49 min |
| May 2, 5:29 PM MDT | Special Weather Statement | SLC | Juab | 46 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.